UnDomestic

Writings of a teachermom, choosing to stay home with her kids, while loathing all domestic responsibilities! In late Aug. 2008, I was diagnosed with Triple Negative breast cancer. After surgery, chemo and radiation, I was given theall clear. However, in the late summer of 2008, I was diagnosed with a brain tumor, which metasticized to other areas.

Tuesday, January 08, 2008

It really is all in my head

One of the side effects of chemotherapy is memory loss..."chemo brain" it's often called.

According to breastcancer.org "women have long reported to their doctors that they have experienced a sense of memory loss—a feeling of being 'fuzzy,' 'cloudy,' 'in a fog,' or unable to concentrate like they used to—during and immediately after undergoing chemotherapy."

During this past month I have misplaced my glasses at least 25 times, had to replace a cell phone that I couldn't locate anywhere, used my spare key several times while my orginals sat dormant. I've also found myself going into the pantry for milk, returning cereal to the refrigerator and purchasing a cartful of items at Target, forgetting the one thing I went in there for.

I lose my thought in the middle of sentences, completely forget to return phonecalls and e-mails and leave almost everything unfinished.

Just last week I almost took 5 Ativan instead of my prescribed 5 steroids.

But anyone who has spent even the slightest amount of time with me knows that this has NOTHING to do with chemobrain......

and everything to do with "Caribrain."

Labels: , ,

7 Comments:

At 8:44 PM, Blogger Jana said...

I was going to say...who put me on chemo without telling me??? I am the same way. I used to have such a great memory too and it is just slowly deteriorating with the rest of me. ;)

Hope it was ok that you took the wrong meds! Yikes!

 
At 9:01 PM, Blogger IrishMommy said...

Wow, I'm shocked! I thought it was the kids that sucked out all the memory and concentration. What's my excuse? Ditzymom brain, perhaps.

 
At 9:23 PM, Blogger Undomestic said...

Jana, I ALMOST took the wrong meds. I had the 5 Ativan in my hand and the water running. Something (God I assume) told me to doublecheck. When I did, I realized that I had the wrong pills...which would have been really bad considering what I was about to take!

 
At 6:27 AM, Anonymous Anonymous said...

Funny, reading your blog I was saying "Whats New" You have always been that way, however that is why you are so creative. You are always thinking way beyond the moment.
We love don't change, but be careful with the Meds

 
At 10:18 AM, Blogger wiferhood said...

Be careful about the meds but otherwise, I think you have "mommybrain" because I do not have cancer and I forget things all the time lately.

I have to return to the starting point to try and remember what I was doing. HE! HE!

 
At 3:23 PM, Anonymous Anonymous said...

To Cari and all of you other youngwomen:

You are all experiencing what happens when you start getting OLD! Being in my 50's now, it's a struggle to remember my children's and my grandchildren's names. I think I'm going to resort to what my grandfather (paternal) did. He called all of the girls "er-uh, Baby" and all of the boys "er-uh, Son". Don't ask me what the "er-uh" had to do with anything, I think it was an expression of hesitation. But by doing this he didn't hurt anyones feelings by calling them by the wrong name. If anyone has tried that Nintendo that is supposed to help you sharpen your mind, let me know if it works. (anita.barks@hotmail.com)
Cari, as always, you and the family are on my mind and in my prayers.

Love you much,
Auntie Nita

 
At 1:23 PM, Anonymous Noel2008 said...

Has anyone tried the Brain Fitness Program by Posit Science? They're a set of adaptive cognitive exercises that are meant to address the root causes of cognitive impairment; not the symptoms. The company is in the process of completing a clinical trial in breast cancer survivors with chemobrain--I believe initial results will be reported at the International Neuropsychology Society Meeting in February.

 

Post a Comment

<< Home